Asymptotic Formulas for the Buckling Stresses of Axially Compressed Cylinders With Localized or Random Axisymmetric Imperfections

[+] Author and Article Information
J. C. Amazigo

Department of Mathematics, Rensselaer Polytechnic Institute, Troy, N. Y.

B. Budiansky

Division of Engineering and Applied Physics, Harvard University, Cambridge, Mass.

J. Appl. Mech 39(1), 179-184 (Mar 01, 1972) (6 pages) doi:10.1115/1.3422608 History: Received October 30, 1970; Revised February 03, 1971; Online July 12, 2010


Formulas are presented for the axial buckling stresses of long circular cylindrical shells having localized or random axisymmetric imperfections. The results are asymptotic in character, applicable only for sufficiently small magnitudes of the imperfections. The formulas found are discussed and compared with earlier results obtained by Koiter for the case of an imperfection in the shape of the axisymmetric buckling mode.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In